Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 206, NWS Austin/San Antonio, TX

October 27, 2005Frio County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 27, 2005, 2:26 PM CDT for Frio County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 27, 2005, 2:26 PM CDT (19:26 UTC)
Expired
Oct 27, 2005, 3:21 PM CDT
In force
55 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Frio County, TX

The radar

The Laughlin AFB radar (KDFX), 119 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 27, 3:00 PM CDTTSTM WND GST 601 Sse Dilley, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2005-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2005-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 271927
SVREWX
TXC163-272030-
/O.NEW.KEWX.SV.W.0206.051027T1926Z-051027T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
226 PM CDT THU OCT 27 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  FRIO

* UNTIL 330 PM CDT

* AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF DILLEY...AND MOVING SOUTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE PEARSALL AND BIG FOOT.

THIS STORM WILL LIKELY THREATEN THE DILLEY AREA BY AROUND 240 PM.

LAT...LON 2909 9931 2865 9940 2865 9881 2909 9881

$$
2 follow-up statements
000 
WWUS54 KEWX 271937
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
237 PM CDT THU OCT 27 2005

TXC163-272030-
/O.CON.KEWX.SV.W.0206.000000T0000Z-051027T2030Z/
FRIO TX-
237 PM CDT THU OCT 27 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR FRIO COUNTY...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS NEAR 60 MPH. THIS STORM WAS LOCATED JUST 
NORTHWEST OF DILLEY...MOVING SOUTHEAST AT 20 MPH.

LAT...LON 2909 9931 2865 9940 2865 9881 2909 9881

$$
000 
WWUS54 KEWX 272021
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 PM CDT THU OCT 27 2005

TXC163-272031-
/O.CAN.KEWX.SV.W.0206.000000T0000Z-051027T2030Z/
FRIO TX-
321 PM CDT THU OCT 27 2005

...THE SEVERE THUNDERSTORM WARNING FOR FRIO COUNTY IS CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS SINCE MOVED 
SOUTHEAST INTO LA SALLE COUNTY.

LAT...LON 2909 9931 2865 9940 2865 9881 2909 9881

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 10:32 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Oct 27, 10:32 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1032 AM CDT THU OCT 27 2005

.UPDATE...WATER VAPOR IMAGERY AND PROFILER DATA SHOWING SHORT WAVE
MOVING EAST SOUTHEAST INTO HILL COUNTRY. WITH A LITTLE MORE HEATING
EXPECT SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS TO DEVELOP.
CURRENT FORECAST LOOKS GOOD AT PRESENT SO NO UPDATE IS PLANNED.

&&

.PREV DISCUSSION... (ISSUED 415 AM CDT THU OCT 27 2005)

DISCUSSION...
FAST MOVING LOW AMPLITUDE 700 TO 300 HPA TROF COMING FROM THE NW
ACROSS SOUTH CENTRAL TEXAS TODAY IS FORECAST TO BRING CHANCES FOR
RAIN...SHOWERS OR THUNDERSTORMS.  MOISTURE RETRUN TODAY AHEAD OF
THIS SYSTEM IS MODERATE.  IN WAKE OF THIS SYSTEM FRIDAY FORECASTS
SHOW WEAK RIDGE ALOFT FORMING OVER THE AREA...THEN WEAKENING THIS
WEEKEND. WILL SHOW TREND OF CLEARING SKIES FOR FRIDAY AND INDICATE
PARTLY CLOUDY CONDITIONS SATURDAY. BY SATURDAY NIGHT AND SUNDAY
INCREASING CLOUDINESS AND MOISTURE ARE FORECAST AHEAD OF STRONG 500
HPA TROF COMING FROM THE WEST.

STRONG 700 TO 300 HPA TROF ON MONDAY THE 31ST WILL BE A FALL RAIN
MAKING SYSTEM WITH A MARITIME PACIFIC COLD FRONT.  SHOWED CHANCES
FOR RAIN...SHOWERS OR THUNDERSTORMS WITH THIS PATTERN FOR MONDAY. AS
WITH MOST WEATHER SYSTEMS THIS FALL...THE MONDAY OCT. 31ST WEATHER
SYSTEM WILL BE RATHER PROGRESSIVE AND SWEEP ACROSS THE AREA MONDAY
AND TO THE EAST LATE MONDAY NIGHT.  HIGHEST RAIN CHANCES APPEAR OVER
THE NORTH ADN EAST PART OF AREA...AS SYSTEM WILL BE COMING QUICK
FROM THE WEST...SO WESTERN PARTS OF SOUTH CENTRAL TEXAS ARE EXPECTED
TO DRY OUT LATE MONDAY AFTERNOON AND EVENING. EXPECT DECREASING
CLOUDS AND RAIN CHANCES RAPIDLY FROM THE WEST MONDAY NIGHT...AS DRY
NORTHWEST WINDS INCREASE OVER THE AREA. THIS SHOULD SET UP MOSTLY
CLEAR SKIES FOR TUESDAY NOV. 1ST AND WEDNESDAY NOV. 2ND.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

02/18
Hazardous weather outlook, Oct 27, 1:57 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
157 PM CDT THU OCT 27 2005

TXZ171>173-183>194-202>209-217>225-228-281200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
157 PM CDT THU OCT 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH SUNSET
ACROSS THE WESTERN HALF OF SOUTH CENTRAL TEXAS. DAYTIME HEATING
WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS OVER WESTERN PARTS
OF SOUTH CENTRAL TEXAS...PRODUCING A THREAT FOR SEVERE WEATHER.
LARGE HAIL WILL BE THE PRIMARY THREAT WHICH SHOULD REMAIN MAINLY
ALONG AND WEST OF A LLANO TO PLEASANTON LINE. THE CHANCE OF SEVERE
WEATHER WILL DECREASE BY LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A STORM SYSTEM WILL MOVE THROUGH SOUTH CENTRAL TEXAS AND PRODUCE
SHOWERS AND THUNDERSTORMS ON MONDAY. HAZARDOUS WEATHER FROM THIS
DISTURBANCE IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 1:32 PM CDTSevere Thunderstorm WarningEWXFrio, Zavala58 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.